Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 35, NWS Austin/San Antonio, TX

May 19, 2016Fayette County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:03 PM CDT for Fayette County, Texas. It took effect at May 20, 2016, 4:41 PM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 8:03 PM CDT (01:03 UTC)
In effect from
May 20, 2016, 4:41 PM CDT
Expired
May 22, 2016, 8:26 AM CDT
In force
40 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) above La Grange (LGRT2).

Action stage
19 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08160400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

475 
WGUS44 KEWX 200103
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CDT THU MAY 19 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Colorado River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC149-201903-
/O.NEW.KEWX.FL.W.0035.160521T0036Z-160522T1326Z/
/LGRT2.1.ER.160521T0036Z.160521T1800Z.160522T0126Z.NO/
803 PM CDT THU MAY 19 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Colorado River Above La Grange.
* from Friday evening to Sunday morning...or until the warning is cancelled.
* At  7:46 PM Thursday the stage was 16.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue to rise to 
  near 27.8 feet by Saturday early afternoon.The river will fall below flood 
  stage by Saturday evening.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 La Grange          19   26   16.6   Thu  8 PM  22.1  27.7  21.2  15.4  13.7


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$
5 follow-up statements
455 
WGUS84 KEWX 201155
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CDT FRI MAY 20 2016

...The flood warning is cancelled for the following rivers in Texas...

  Barton Creek At Loop 360 Affecting Travis County
  Onion Creek At Hwy 183 Affecting Travis County
...The flood warning continues for the following rivers in Texas...

  Colorado River Above La Grange Affecting Fayette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-201225-
/O.CAN.KEWX.FL.W.0036.000000T0000Z-160521T0000Z/
/ABTT2.1.ER.160519T2012Z.160520T0055Z.160520T0405Z.NO/
655 AM CDT FRI MAY 20 2016

The flood warning is cancelled for
  the Barton Creek At Loop 360.
* At  6:00 AM Friday the stage was 6.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Loop 360           8    8    6.4   Fri 06 AM   6.1   4.5   4.2   4.1   4.0


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$

TXC453-201225-
/O.CAN.KEWX.FL.W.0033.000000T0000Z-160520T2033Z/
/ATIT2.1.ER.160519T1805Z.160520T0125Z.160520T0755Z.NO/
655 AM CDT FRI MAY 20 2016

The flood warning is cancelled for
  the Onion Creek At Hwy 183.
* At  6:20 AM Friday the stage was 12.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to 6.8 feet by tomorrow morning.


&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Hwy 183           15   17   12.2   Fri 06 AM  13.2   6.8   6.5   6.4   6.3


&&

LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753


$$

TXC149-210555-
/O.EXT.KEWX.FL.W.0035.160521T0000Z-160522T1137Z/
/LGRT2.1.ER.160521T0000Z.160521T1200Z.160521T2337Z.NO/
655 AM CDT FRI MAY 20 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At  6:45 AM Friday the stage was 22.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
  27.6 feet by tomorrow morning. The river will fall below flood stage by 
  tomorrow evening.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  La Grange         19   26   22.1   Fri 07 AM  22.1  27.6  22.3  14.7  13.2


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$
389 
WGUS84 KEWX 201555
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 AM CDT FRI MAY 20 2016

...The flood warning continues for the following rivers in Texas...

  Colorado River Above La Grange Affecting Fayette County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC149-210954-
/O.EXT.KEWX.FL.W.0035.160520T2141Z-160522T1320Z/
/LGRT2.1.ER.160520T2141Z.160521T1200Z.160522T0120Z.NO/
1054 AM CDT FRI MAY 20 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At 10:46 AM Friday the stage was 23.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Friday afternoon and continue to rise 
  to near 29.7 feet by Saturday morning. The river will fall below flood stage 
  by Saturday evening.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 La Grange          19   26   23.2   Fri 11 AM  29.7  20.6  15.7  13.7  12.8


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$

sbs
707 
WGUS84 KEWX 210152
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT FRI MAY 20 2016

...The flood warning continues for the following rivers in Texas...

  Colorado River Near Smithville Affecting Bastrop and Fayette Counties
  Colorado River Above La Grange Affecting Fayette County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-149-211952-
/O.EXT.KEWX.FL.W.0041.000000T0000Z-160522T0724Z/
/SMIT2.1.ER.160520T2010Z.160521T1200Z.160521T1924Z.NO/
852 PM CDT FRI MAY 20 2016

 The flood warning continues for
  the Colorado River Near Smithville.
* At  8:40 PM Friday the stage was 21.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.8 feet by tomorrow 
  morning. The river will fall below flood stage tomorrow early afternoon.
* Impact...At 23.0 feet...Moderate lowland flooding extends well into the flood 
  plain inundating lowest homes and bridges below Bastrop to above Columbus..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Smithville         10   20   21.2   Fri  9 PM  21.8  10.9   6.1   4.8   4.2


&&

LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692


$$

TXC149-211952-
/O.EXT.KEWX.FL.W.0035.000000T0000Z-160522T2010Z/
/LGRT2.1.ER.160521T0641Z.160522T0000Z.160522T0810Z.NO/
852 PM CDT FRI MAY 20 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At  8:46 PM Friday the stage was 24.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage after midnight tonight and continue to 
  rise to near 29.9 feet by tomorrow evening. The river will fall below flood 
  stage by Sunday morning.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 La Grange          19   26   24.7   Fri  9 PM  28.3  23.2  12.5  10.8   9.4


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$
305 
WGUS84 KEWX 211521
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT SAT MAY 21 2016

...The flood warning continues for the following rivers in Texas...

  Colorado River Above La Grange Affecting Fayette County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC149-220921-
/O.EXT.KEWX.FL.W.0035.000000T0000Z-160522T1808Z/
/LGRT2.1.ER.160521T0808Z.160521T1800Z.160522T0608Z.NO/
1021 AM CDT SAT MAY 21 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At 10:16 AM Saturday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by Saturday afternoon.
  The river will fall below flood stage during the early morning hours on Sunday.
* Impact...At 26.0 feet...Minor lowland flooding covers low areas of the flood 
  plain with no significant damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 La Grange          19   26   26.6   Sat 10 AM  21.7  15.3  13.5  12.5  11.6


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$

sbs
950 
WGUS84 KEWX 220221
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT SAT MAY 21 2016

...The flood warning is cancelled for the following rivers in Texas...

  Colorado River Above La Grange Affecting Fayette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC149-220251-
/O.CAN.KEWX.FL.W.0035.000000T0000Z-160522T1808Z/
/LGRT2.1.ER.160521T0808Z.160521T1625Z.160521T2305Z.NO/
921 PM CDT SAT MAY 21 2016

The flood warning is cancelled for
  the Colorado River Above La Grange.
* At  9:16 PM Saturday the stage was 25.2 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue to fall to 15.9 feet by Monday morning.
* Impact...At 26.0 feet...Minor lowland flooding covers low areas of the flood 
  plain with no significant damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 La Grange          19   26   25.2   Sat 09 PM  22.1  15.9  13.9  12.7  11.9


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 6:45 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 19, 6:45 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
645 PM CDT THU MAY 19 2016

.AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
CIGs across the area are improving with the passage of showers and
storms from this morning. Expect VFR to perist through the first
few hours of the TAF before IFR CIGs quickly develop at or around
midnight for the I-35 terminals. Expecting LIFR in the daybreak
hours as well with IFR, possibly LIFR FG to boot.

KDRT should avoid IFR impacts as latest forecast models keep low
level atmosphere a bit drier out west. Still could see MVFR CIGs
develop there though.

All terminals are expected to recover to VFR by mid day tomorrow.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 19 2016/

UPDATE...
We have cancelled the Flash Flood Watch for the remaining counties
of South Central Texas where it was still in effect. Rains have
ended and only isolated light rain showers are possible tonight.
The threat for new flash flooding has ended. However, due to heavy
rains up to 4 inches last night into today, numerous streams and
rivers will continue to be in flood or out of banks this evening
into Friday, with some possibly through Saturday into early
Sunday. See Flood Warnings (FLW/FLS) and River Statements (RVS)
for those rivers and streams. The remainder of the South Central
Texas forecast is on track.

PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 19 2016/

SHORT TERM (Tonight through Friday Night)...
Upper air analysis this morning showed a trough over NM with
southwesterly flow over Texas. There was a weak ridge behind it
over the southern Great Basin. At the surface, a trough was moving
across our eastern counties and a stationary front was stretched
along the coast from Houston to Corpus Christi and then inland to
Zapata. The eastern part of the surface front is expected to move
toward the northeast tonight while the western part moves away to
the south. The upper trough will move across Texas tonight. The
front will be close enough to our eastern counties to keep chances
for rain in the forecast tonight. Most of the area should be dry
Friday as the upper trough and surface front move away. There may
be a surge of moisture up the Rio Grande and showers and
thunderstorms are possible over the western counties Friday night.

LONG TERM (Saturday through Thursday)...
The weak upper ridge will move across the region over the weekend.
The frontal boundary will linger across South Texas and this may
provide enough lift to keep slight to low end chance POPs in the
forecast Saturday and Sunday. Another deep upper trough will move
through the west during the early part of next week. This will
bring southwesterly flow over Texas by Tuesday night. This pattern
will continue for the rest of the period. While most of the area
should be dry through this period...there will be isolated showers
and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  81  66  86  70 /  10  10  10  20  20
Austin Bergstrom Intl Airport  62  81  65  85  69 /  10  10  10  20  20
New Braunfels Muni Airport     62  82  66  86  70 /  10  10  10  20  20
Burnet Muni Airport            60  79  64  84  69 /  10  10  10  10  10
Del Rio Intl Airport           64  84  69  88  72 /  10  10  20  20  20
Georgetown Muni Airport        60  80  64  85  69 /  10  10  10  10  20
Hondo Muni Airport             62  83  67  86  71 /  10  10  20  20  20
San Marcos Muni Airport        62  81  66  85  70 /  10  10  10  20  20
La Grange - Fayette Regional   65  82  67  86  71 /  10  10  10  20  20
San Antonio Intl Airport       63  82  68  85  71 /  10  10  10  20  20
Stinson Muni Airport           65  83  69  87  72 /  10  10  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...04
Public Service/Data Collection...33
Hazardous weather outlook, May 19, 3:57 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT THU MAY 19 2016

TXZ171>173-183>194-202>209-217>225-228-202100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
357 PM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

REMNANT FLOODING IMPACTS ASSOCIATED WITH HEAVY RAINFALL FROM THIS
MORNING WILL CONTINUE INTO THE EVENING HOURS ACROSS THE INTERSTATE
35 CORRIDOR COUNTIES AND EAST. HOWEVER...NO OTHER ADDITIONAL
RAINFALL IS ANTICIPATED.

PATCHY FOG WILL BE POSSIBLE OVERNIGHT AND THROUGH THE EARLY
MORNING HOURS BUT OTHERWISE NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:05 PM CDTRiver Flood WarningEWXTravis23 hr
May 19, 8:30 PM CDTRiver Flood WarningEWXGonzales56 hr
May 20, 4:19 AM CDTRiver Flood WarningEWXDeWitt53 hr
May 20, 6:59 AM CDTRiver Flood WarningEWXBexar14 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop21 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop, Fayette31 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.